MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT BUDDY LITE BLOOD/FLUID WARMER; THERMAL INFUSION FLUID WARMER

BELMONT MEDICAL TECHNOLOGIES THE BELMONT BUDDY LITE BLOOD/FLUID WARMER; THERMAL INFUSION FLUID WARMER
Model Number BUDDY LITE
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the buddy lite nor the associated disposable set have been returned to belmont for investigation.Follow up with the user facility revealed that the reported issue with the disposable set was a leakage of the microporous membrane, rather than a burst.This can occur if fluid is introduced prior to installing the disposable set into the heater unit, which is not in accordance with the instructions for use; however without investigating the device, a root cause of the reported leak or dislodged heater plate cannot be established.The following warning statements are provided in the operator's manual: "do not open the heater unit during or after priming" and "do not attempt to prime unit or subject the disposable to flow outside of the heater unit, as the disposable set will be damaged." the manufacturing records of the buddy lite were reviewed and no anomalies were identified.The batch records for the associated disposable set could not be reviewed, as no lot number was provided.All buddy disposable sets are 100% leak tested and 100% visually inspected prior to release from belmont medical technologies.It was reported that there was no patient injury or delay in care as a result of the incident.Belmont has requested that the buddy lite be returned for further investigation.Should additional information become available, a supplemental report will be provided.
 
Event or Problem Description
Belmont's sales representative received a report from the user facility that the disposable set burst inside the buddy lite and dislodged the heating plate.

Brand Name
THE BELMONT BUDDY LITE BLOOD/FLUID WARMER
Common Device Name
THERMAL INFUSION FLUID WARMER
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
MDR Report Key11181317
Report Number1219702-2021-00013
Device Sequence Number16679419
Product Code BSB
UDI-Device Identifier20896128002491
UDI-Public(01)20896128002491
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K090508
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 01/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBUDDY LITE
Device Catalogue Number905-00017
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/16/2020
Initial Report FDA Received Date01/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1